A 37-years old obese patient (IV. gravida, tercipara, 38. gestational week) is admitted to hospital due to a delivery in progress. After being transferred to a delivery room she is suddenly anxious and short of breath. Blood pressure is 80/40 mmHg, tachycardia is present 130 bpm. A ''blue mask'' syndrome appears, oxygen saturation drops to 40 %, patient falls unconscious with convulsions of face muscles. The gynecologist calls the CPR team. We can see a decrease in a heart rate of a fetus from 140 to 80 bpm on cardiotocographic monitoring.
Wrong! Patient collapsed, her cardiovascular system is not stable. She needs to be stabilized immediately and a peripheral venous catheter must be placed, only then she can be transferred to the operation theatre. Atropine is a medication of the choice for bradycardiac situation, not at all to use it in this tachycardiac-hypotense cardiovascular collapse.
Wrong! You had a good idea, that this emergency case must me treated urgently. However, can’t you think of some better way, how to treat a pregnant patient? Small help: following the newest guidelines, you shouldn't apply norepinephrine before the labour.
Wrong! This is an absolute emergency, the patient's life is in danger, any delay decreases her chance for survival.
Try again Bury the patient
Correct! Patient needs to be stabilized first. Following the newest guidelines, ephedrine can be applied before labour, noradrenaline only afterwards.